MAUDE Adverse Event Report: OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; HYSTEROSCOPE

OLYMPUS WINTER & IBE GMBH HF-RESECTION ELECTRODE; HYSTEROSCOPE
Model Number A22205D
Medical Device Problem Code Material Frayed (1262)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/06/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Brand name: hf-resection electrode, loop, 24 fr., 0.2 wire, 30°, sterile, single use, 12 pcs.Pma/510k: k790071/ k903323/ k951863/ k954488.Related patient identifiers: patient identifier: (b)(6) addresses event date on (b)(6) 2023 and patient identifier: (b)(6) addresses event on (b)(6) 2023.The device was returned to olympus for evaluation.A visual inspection confirmed that the loop was missing from the forks on the distal; the distal end was observed under a microscope, there is indication of burnt marks as well as melted insulation on the forks; the forks are slightly bent and deformed; the shaft as well as the proximal end have no indications of bends, kinks, or other signs of damages, and the stabilizing tube appears to have no deformities.The investigation is ongoing.A supplemental report will be submitted upon completion of the investigation or if any additional information is provided by the user facility.
 
Event or Problem Description
An olympus representative reported, that during a therapeutic procedure for a trans-urethral resection of prostate, the wire on the distal end was frayed.The procedure was completed using a similar device.There were no reports of patient harm associated with this event.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the cause of the reported issue is due to wear and tear.The instructions for use state: "use only compatible equipment as listed in this section.If other combinations are used, the full responsibility is assumed by the user.Risk of injury.If any damage to the insulation at the electrode¿s distal end becomes visible during use, replace the electrode with an undamaged electrode.Otherwise, there is a risk of injury for the patient and/or user.Risk of death or serious injury.Improper use of hf current can cause endogenous or exogenous burns, and explosions.Thoroughly review the hf current safety information included in the olympus endoscopy system guide." olympus will continue to monitor field performance for this device.

Brand Name
HF-RESECTION ELECTRODE
Common Device Name
HYSTEROSCOPE
Manufacturer (Section D)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg, hamburg 22045
GM  22045
Manufacturer (Section G)
OLYMPUS WINTER & IBE GMBH
kuehnstrasse 61
hamburg
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key16505998
Report Number9610773-2023-00686
Device Sequence Number12336650
Product Code GCP
UDI-Device Identifier14042761036716
UDI-Public14042761036716
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K954488
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberA22205D
Device Catalogue NumberA22205D
Device Lot Number1000098399
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/06/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date03/08/2023
Supplement Report FDA Received Date06/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/08/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown